| Model Number |
BA28-100/I16-40 |
| Medical Device Problem Code |
Lack of Effect (4065)
| Health Effect - Clinical Codes |
Ischemia (1942); Paraplegia (2448); Thrombosis/Thrombus (4440); Clinical Endoleak (4843)
| Date of Event |
05/04/2025
Type of Reportable Event
Death
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the mesenteric ischemia, type ia endoleak, paraplegia and death complaints are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation found reasonable evidence to suggest there was a narrowed luminal diameter of the iliac arteries at the bifurcation, and the patient underwent percutaneous transluminal angioplasty of the left common iliac artery.While this could have contributed to the reported event, a definitive causal relationship could not be established.The clinical evaluation shows reasonable evidence to suggest there was moderate preexisting thrombus in the aorta.However, it is unclear whether this contributed to the reported event.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.Due to the lack of information, the death could not be confirmed however, the final patient status was reported as deceased on postoperative day two.No additional investigation of this reported adverse event is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Reportedly there was an aortic arch aneurysm as well as the aaa.The condition of the aorta was poor and shaggy.Also, there was a thrombus from above the renal arteries near the superior mesenteric artery (sma).The afx2 main body and afx vela suprarenal were implanted through the afx sheath as usual.However, when the afx vela suprarenal was attempted to be placed after the afx main body, an angiography did not show the renal arteries.Therefore, cannulation to the renal arteries was performed via an arm.The following angiography showed the renal arteries, so the afx vela suprarenal was implanted.Since the junction of the afx2 main body and the afx vela suprarenal, and lt-common iliac artery (cia) were narrowed, balloon touch-up was performed.The final angiography showed no endoleaks, so the procedure was completed.Unfortunately, the patient had paraplegia after the surgery and died from mesenteric ischemia afterwards.Reportedly the post-operative computed tomography scan showed a type 1a endoleak and a contrast agent flowing into the aneurysm, thus turning out there had been thrombus that may have been inadvertently carried to the proximal.The date of death of the patient was reportedly confirmed to be on (b)(6) 2025.